MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXPLOR MODULAR RADIAL STEM WITH SCREW; EXTREMITIES IMPLANTS

ZIMMER BIOMET, INC. EXPLOR MODULAR RADIAL STEM WITH SCREW; EXTREMITIES IMPLANTS
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Metal Related Pathology (4530)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had an initial left elbow radial head replacement approximately 5 years ago.Subsequently, they were revised about a month ago due to disassociation.During the revision the head and screw stripped and flattened and there was metallosis throughout the joint.The head and screw were exchanged with an unknown component.The stem remains implanted.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).D6a - oct 2018.D10 - medical product: catalog #: 11-210044, explor 16x24 mm implant head, lot # 899710.H3: the customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-02436.H3 other text : not returned.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported that the patient was experiencing pain and loss of range of motion due to the disassociation.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-02436-2.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right radial head replacement with disassociation of the head and screw from the stem as well as possible metallosis within the joint space.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
EXPLOR MODULAR RADIAL STEM WITH SCREW
Common Device Name
EXTREMITIES IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17985625
Report Number0001825034-2023-02439
Device Sequence Number8321339
Product Code KWI
UDI-Device Identifier00880304210479
UDI-Public(01)00880304210479(17)280525(10)029270
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K051385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-210064
Device Lot Number029270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/18/2023
03/21/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/13/2023
03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale